Forum

Feet numbness/Stiffness

Hello Everyone I’ve recently been dx with MS it started with optic neuritis and prior to that had tingles in my hand etc when I was dx I wasn’t totally freaked out my brother was dx 8 years ago and has had no relapses! So I thought being a sibling mine would be similar - first mistake! I have found heat to be the biggest issue it plays havoc with the tingles in my arm and neck. However two days ago my feet started to play up now I can’t exactly say they are numb but I feel like I’m walking on pebbles and there is a degree of numbness. When I first got dx I was determined not to become a hypochondriac - has anyone experienced this or is it in my head? Thanks Emma!

Hi Emma, sorry to hear of your recent dx and your brothers too. I get a lot of numbness in my feet (and everywhere else too!) it’s a fairly common symptom with MS I believe. Also have had the walking on pebbles feeling, which is rather unpleasant. So no I don’t think your being a hypochondriac! It’s hard sometimes to sort through the muddle of transient symptoms and relapses that MS likes to give us. If it gets too bad to cope with then speak to your GP and or nurse, there are some meds that can help with nerve pains. Hope it passes for you soon. Do use this forum as much as you need too, it is such a friendly place to come when you need advice. Take care Laura :slight_smile:

Hi Emma, no darling it’s not all in your head.

Most of us with MS are suffering right now… it’s this damn heat. MS does not like heat!!! It makes all symptoms worse. Keep as cool as you possibly can. Google ‘MS and heat’ to read more and get some tips on keeping cool.

MS is different for all of us, and as you have discovered, even in the same family it is still ‘unique’ to each person. So your brother’s symptoms will be different than yours.

Are you on any med’s?

If these symptoms persist contact your MS nurse (if you have one) or see your GP, or see if you can get appointment with neuro. There are medications that help with these symptoms.

Take care hon… and keep cool.

Pat x